Linear Preservers of Ultraweak, Row, and Weakly Hadamard Majorization on \(M_{mn}\)

Abstract

Let \(X,Y\in M_{mn}\). We say that X is ultraweak Hadamard majorized by Y, denoted by \(X\prec _H^{uw} Y\), if there exists a matrix \(D=[d_{ij}]\in M_{mn}\), where \(0\le d_{ij}\le 1\), such that \(X=D\circ Y\). Also, we say that X is row Hadamard majorized (resp. weakly Hadamard majorized) by Y, denoted by \(X \prec ^{r}_{H} Y\) (resp. \(X \prec ^{w}_{H} Y\)), if there exists a row stochastic matrix R (resp. doubly substochastic matrix D), such that \(X=R\circ Y\)(resp. \(X=D\circ Y\)). In this paper, some properties of \( \prec _H^{uw}, \prec ^{r}_{H}\) and \(\prec ^{w}_{H}\) on \(M_{mn}\) are first obtained, and then, the (strong) linear preservers of \( \prec _H^{uw}, \prec ^{r}_{H}\) and \(\prec ^{w}_{H}\) on \(M_{mn}\) are characterized.

This is a preview of subscription content, access via your institution.

References

  1. 1.

    Ando, T.: Majorization, doubly stochastic matrices, and comparison of eigenvalues, Linear Algebra Appl. 118, 163–248 (1989)

    MathSciNet  Article  Google Scholar 

  2. 2.

    Beasley, L.B., Lee, S.G., Lee, Y.H.: A characterization of strong preservers of matrix majorization. Linear Algebra Appl. 367, 341–346 (2003)

    MathSciNet  Article  Google Scholar 

  3. 3.

    Bhatia, R.: Matrix Analysis. Springer-Verlag, New York (1997)

    Google Scholar 

  4. 4.

    Dahl, G.: Matrix majorization. Linear Algebra Appl. 288, 53–73 (1999)

    MathSciNet  Article  Google Scholar 

  5. 5.

    Hasani, A.M., Radjabalipour, M.: On linear preservers of (right) matrix majorization. Linear Algebra Appl. 423, 255–261 (2007)

    MathSciNet  Article  Google Scholar 

  6. 6.

    Hasani, A.M., Radjabalipour, M.: The structure of linear operators strongly preserving majorizations of matrices. Electron. J. Linear Algebra 15, 260–268 (2006)

    MathSciNet  Article  Google Scholar 

  7. 7.

    Hasani, A.M., Vali, M.A.: Linear maps which preserve or strongly preserve weak majorization, J. Inequal. Appl., 2007, Article ID 82910 (2007)

  8. 8.

    Li, C.K., Poon, E.: Linear operators preserving directional majorization. Linear Algebra Appl. 325, 15–21 (2001)

    MathSciNet  Article  Google Scholar 

  9. 9.

    Li, C.K., Tam, B.S., Tsing, N.K.: Linear maps preserving permutation and stochastic matrices. Linear Algebra Appl. 341, 5–22 (2002)

    MathSciNet  Article  Google Scholar 

  10. 10.

    Marshall, A.W., Olkin, I., Arnold, B.C.: Inequalities: Theory of Majorizations and its Applications, 2nd edn. Springer, New York (2001)

    Google Scholar 

  11. 11.

    Martínez Pería, F.D., Massey, P.G., Silvestre, L.E.: Weak matrix-majorization. Linear Algebra Appl. 403, 343–368 (2005)

    MathSciNet  Article  Google Scholar 

  12. 12.

    Motlaghian, S.M., Armandnejad, A., Hall, F.J.: Linear preservers of Hadamard majorization. Electron. J. Linear Algebra 31, 593–609 (2016)

    MathSciNet  Article  Google Scholar 

Download references

Acknowledgements

Thanks to the referee and the editor for their comments.

Author information

Affiliations

Authors

Corresponding author

Correspondence to Ahmad Mohammadhasani.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Communicated by Abbas Salemi.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Mohammadhasani, A. Linear Preservers of Ultraweak, Row, and Weakly Hadamard Majorization on \(M_{mn}\). Bull. Iran. Math. Soc. 47, 1–11 (2021). https://doi.org/10.1007/s41980-020-00361-1

Download citation

Keywords

  • Ultraweak Hadamard majorization
  • Row Hadamard majorization
  • Weakly Hadamard majorization
  • linear preserver

Mathematics Subject Classification

  • 15A04
  • 15A21
  • 15A51